Alert archive / Florida / Freeze Warnings in 2017
Freeze Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Dec 9, 2017, 3:22 PM EST for Levy County, Florida. It took effect at Dec 10, 2017, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2017, 3:22 PM EST (20:22 UTC)
- In effect from
- Dec 10, 2017, 4:00 AM EST
- Expired
- Dec 10, 2017, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- -221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS72 KTBW 092022 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 322 PM EST Sat Dec 9 2017 ...FREEZE WARNING IN EFFECT FOR TONIGHT AND FREEZING WATCH IN EFFECT FOR SUNDAY NIGHT FOR PORTIONS OF THE NATURE COAST... .A cold and dry airmass will be advecting into the area tonight. Temperatures across inland Levy county are expected to fall below freezing for a few hours overnight. Then on Sunday night, temperatures across the Nature Coast have the potential to fall below freezing for a few hours. FLZ239-101330- /O.NEW.KTBW.FZ.W.0004.171210T0900Z-171210T1300Z/ /O.NEW.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/ Inland Levy- Including the cities of Chiefland, Bronson, and Williston 322 PM EST Sat Dec 9 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Warning, which is in effect from 4 AM to 8 AM EST Sunday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Sunday night through Monday morning. * TEMPERATURE...29 to 32 degrees. * DURATION...2 to 4 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ FLZ043-139-142-148-242-248-101330- /O.NEW.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/ Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Citrus- Inland Hernando- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Inverness, Brooksville, and Spring Hill 322 PM EST Sat Dec 9 2017 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Freeze Watch, which is in effect from late Sunday night through Monday morning. * TEMPERATURE...29 to 32 degrees. * DURATION...2 to 4 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
1 follow-up statement
294 WWUS72 KTBW 100808 NPWTBW URGENT - WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 308 AM EST Sun Dec 10 2017 ...FREEZE WARNING REMAINS IN EFFECT THIS MORNING AND FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT FOR PORTIONS OF THE NATURE COAST... .A cold and dry airmass is advecting into the area, with temperatures dropping into the low 30s over the Nature Coast. Temperatures across inland Levy County are expected to fall below freezing for a few hours early this morning. Then tonight, temperatures across the Nature Coast have the potential to fall below freezing for a few hours. FLZ239-111300- /O.CON.KTBW.FZ.W.0004.171210T0900Z-171210T1300Z/ /O.CON.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/ Inland Levy- Including the cities of Chiefland, Bronson, and Williston 308 AM EST Sun Dec 10 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...29 to 32 degrees. * DURATION...2 to 4 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ FLZ043-139-142-148-242-248-111300- /O.CON.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/ Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Citrus- Inland Hernando- Including the cities of Wildwood, Lake Panasoffkee, Bushnell, The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, Hernando Beach, Bayport, Inverness, Brooksville, and Spring Hill 308 AM EST Sun Dec 10 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * TEMPERATURE...29 to 32 degrees. * DURATION...2 to 4 hours. * IMPACTS...Freezing temperatures can harm vulnerable plants, animals, and those sensitive to cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Dec 9, 10:14 AM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 9, 10:14 AM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1014 AM EST Sat Dec 9 2017
.DISCUSSION...
Area of showers are pushing through the southern half of the
area this morning, with some Gulf-induced showers behind the
main line moving in across coastal locations in the Tampa
Bay area. Cloudiness will start to thin out some in the
afternoon, but with the cold air starting to advect in, most
locations have already seen the high for the day.
Temperatures will remain generally steady to maybe
increasing a degree or two for the rest of the day. Have
adjusted temps, pops, and sky cover to reflect the frontal
passage, and will have the update out shortly. Beyond today,
rest of forecast is on track.
&&
.AVIATION...
Mostly IFR or lower ceilings this morning, with some periods
of light rain and gusty winds generally from 320-340. The
rain will continue to gradually shift to the south and skies
slowly clear out through the late morning from north to
south, with the winds remaining gusty through the day.
&&
.MARINE...
Buoy showing winds are 20-25 kts with gusts close to 30
knots and seas offshore near 8 feet. Current forecast is on
track and will not have much change for the update. Current
SCA will remain through this evening.
&&
.Preliminary Point Temps/PoPs...
TPA 60 43 58 44 / 40 0 0 0
FMY 66 44 61 42 / 90 0 0 0
GIF 58 38 57 37 / 60 0 0 0
SRQ 63 45 58 43 / 50 0 0 0
BKV 55 35 57 34 / 40 0 0 0
SPG 61 46 59 46 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EST this evening for
Charlotte Harbor and Pine Island Sound-Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60
NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...05/Carlisle
DECISION SUPPORT...69/CloseHazardous weather outlook, Dec 9, 3:19 AM EST, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 319 AM EST Sat Dec 9 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-092030- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 319 AM EST Sat Dec 9 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Tonight. ...THUNDERSTORM IMPACT... Showers and thunderstorms will continue to clear out of the area from north to south this morning, with some showers possibly lingering over southwest Florida through the afternoon and early evening. Some of the stronger storms will be capable of producing damaging wind gusts and heavy rain with localized flooding. ...EXCESSIVE COLD IMPACT... A much colder airmass is filling into the area behind a cold front today. Temperatures tonight will approach freezing over the northern Nature Coast, and drop into the mid to upper 30s over interior sections of west central and southwest Florida. Make sure to dress in layers to protect yourself from the cold. ...RIP CURRENT IMPACT... High surf and breezy northwest winds will produce stronger and more frequent rip currents along area beaches today and tonight. ...MARINE IMPACTS... Sustained wind speeds of 20 to 25 knots will create hazardous boating conditions for small craft operators today and tonight across the coastal waters including the Tampa Bay and Charlotte Harbor. Seas offshore will also build to up to 9 feet. Winds and seas will subside early on Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...EXCESSIVE COLD IMPACT... Temperatures will approach freezing over the Nature Coast again Monday morning with lows in the mid to upper 30s away from the coast over much of west central and southwest Florida. For many locations, Monday morning is expected to be slightly cooler than Sunday morning. Make sure to dress in layers to protect yourself from the cold. ...MARINE IMPACTS... Another cold front late Tuesday will cause winds to increase to around 20 to 25 knots, before conditions subside again on Wednesday. This will create hazardous boating conditions for small craft operators. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 8:14 PM EST | Special Weather Statement | TBW | Citrus | 46 min |
| Dec 8, 8:20 PM EST | Special Marine Warning | TBW | 40 min | |
| Dec 8, 9:15 PM EST | Special Weather Statement | TBW | Hernando | 30 min |
| Dec 8, 10:00 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Sumter | 15 min |
| Dec 8, 10:16 PM EST | Special Weather Statement | TBW | Manatee | 29 min |
| Dec 8, 10:30 PM EST | Special Marine Warning | TBW | 60 min | |
| Dec 8, 11:05 PM EST | Special Weather Statement | TBW | Pasco | 40 min |
| Dec 9, 12:08 AM EST | Special Weather Statement | TBW | Charlotte | 37 min |
| Dec 9, 12:28 AM EST | Special Marine Warning | TBW | 32 min | |
| Dec 9, 12:35 AM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 25 min |
| Dec 9, 1:02 AM EST | Special Weather Statement | TBW | Hillsborough | 28 min |
| Dec 9, 2:57 AM EST | Special Marine Warning | TBW | 33 min | |
| Dec 9, 3:15 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto | 30 min |
| Dec 9, 3:56 AM EST | Special Marine Warning | TBW | 34 min | |
| Dec 9, 3:59 AM EST | Special Weather Statement | TBW | Lee | 46 min |
| Dec 9, 4:29 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 24 hr |
| Dec 9, 3:11 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Hillsborough, Manatee, Pasco and 1 more | 17 hr |
| Dec 9, 3:22 PM EST | Freeze Watch | TBW | Citrus, Hernando, Levy, Sumter | 23 hr |
Nearby
Freeze Warnings in Florida, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.